MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RUNTHROUGH NS; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION RUNTHROUGH NS; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported a broken runthrough wire tip that occurred during a percutaneous coronary intervention (pci).According to the team they had a runthrough wire tip breakoff during a procedure.The patient remained stable during the procedure and no harm to the patient was done.The doctor was placing a stent in a heavy calicified left anterior descending artery (lad).He had a runthrough ns wire down the lad and a sion blue wire down the diag.The sion blue wire was pulled back before stent deployment.Once stent (boston scientific synergy) was deployed and vessel was post dilated ( boston emerge) the runthrough wire was removed.Upon removing the tip of the wire came off in the left main.The decision was made to pin the wire to wall with an additional stent (boston scientific megatron).The estimated blood loss was less than 250cc.A coronary artery stenting and angioplasty was required to trap the wire tip in a secure location.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided due to hosptial policy.A2: date of birth: requested, not provided due to hospital policy.A3b: gender: requested, not provided due to hospital policy.A4: weight: requested, not provided due to hospital policy.A5: ethnicity: requested, not provided due to hospital policy.A6: race: requested, not provided due to hospital policy.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: rt.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.1.History investigation of the involved product code/lot number: · no anomaly was found in the manufacturing record and the product inspection record.· no other similar report was found in the past complaint file.2.Udi no.: (b)(4).Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.1.Visual and magnifying inspections of the actual sample the distal end had been fractured.Point a, b and c were inspected.- the coil had been fractured at point a.- the niti core wire had been fractured at point b.- the coil had been stretched (the coil pitch had been opened) at point c.The length of the niti core wire (from point b to point c) was approximately 23 mm.Since the length of niti core wire in the platinum coil section is specified to be 30 mm, the missing length was estimated to be approximately 7 mm.No anomaly was found in other parts.2.Electron microscopic inspection - the fractured part of niti core wire had been tapered.- the fracture surface was oblique.- dimple pattern was observed on the fracture surface.3.Dimensions outer diameter of the stainless-steel coil section met the factory's specifications.No anomaly was found.4.Simulation test it is our knowledge from past experiences that the guidewire fractures when the following force a) - d) is applied.We have also been aware that there is regularity in the shape of fracture of core wire depending on the mechanism leading to the fracture.A) when pulling force is applied - dimple pattern is observed on the fracture surface.- fracture occurs slantingly and the fractured end is tapered.B) when repeated 90° bending force is applied - dimple pattern is observed on the fracture surface.- fractured end is curved.C) when pulling force is applied to a looped guidewire - twist pattern is observed on the fracture surface.- fractured end is curved and tapered.D) when torque force is applied - fracture surface is twisted.- fractured end is twisted.Moreover, it is our knowledge that when removal operation is performed while the guidewire is under the situation of a) - d), the platinum coil becomes stretched and unraveled, and further application of removal force makes the platinum coil to fracture in any of the situation.Based on the investigation result, as a possibility in this case, the following mechanism of occurrence was inferred.- the distal coiled part of the actual sample was trapped by some factors.- the niti core wire inside the platinum coil section was fractured by pulling force applied to the area in question.- further application of pulling force caused the platinum coil to stretch leading to the fracture.However, the factors that could make the actual sample in a trapped state could not be clarified because it was significantly damaged.Ashitaka factory is always making efforts in maintaining the product quality through the following control method.- after the product assembling process, 100% visual inspection is performed to confirm that the coil is not deformed.- after the product assembling process, the outer diameter is measured on 100% basis to confirm that there is no anomaly on it.- in the shipping inspection, pulling strength is measured on sampling basis per product code/lot to confirm that there is no anomaly in the strength.The ifu of this product indicates as follows."if any resistance to the runthrough ns or the dilatation catheter is felt during manipulation or if the shape, behaviour or position of the guide wire's tip seems improper, e.G., in a case where the tip is trapped due to vessel spasm or some other cause or the tip is folded as shown in fig.2, stop manipulating the guide wire (and the catheter) and determine the cause carefully by fluoroscopy and take suitable remedial actions.Then remove the guide wire slowly, without turning, to exchange it for a new one.Continuing guide wire or catheter manipulation in the said situations may result in damage to the vessel, damage to or separation of the guide wire's tip, and/or damage to the dilatation catheter." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
RUNTHROUGH NS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19544602
Report Number9681834-2024-00101
Device Sequence Number7681285
Product Code DQX
UDI-Device Identifier04987350779373
UDI-Public04987350779373
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K063695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberN/A
Device Catalogue Number25-1011
Device Lot Number231031Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date06/15/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC MEGATRON; BOSTON SCIENTIFIC SYNERGY; SION BLUE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale